Alert archive / Washington / River Flood Warnings in 2018
River Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at Feb 5, 2018, 7:29 AM PST for Walla Walla County, Washington. It took effect at Feb 5, 2018, 8:31 AM PST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2018, 7:29 AM PST (15:29 UTC)
- In effect from
- Feb 5, 2018, 8:31 AM PST
- Expired
- Feb 5, 2018, 8:50 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walla Walla River near Touchet (TCHW1).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
511 WGUS46 KPDT 051529 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Pendleton OR 729 AM PST Mon Feb 5 2018 ...The National Weather Service in Pendleton has issued a flood warning for the following rivers in Washington... Walla Walla River near Touchet affecting Walla Walla County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC071-060329- /O.NEW.KPDT.FL.W.0002.180205T1631Z-180206T0450Z/ /TCHW1.1.ER.180205T1631Z.180205T1800Z.180205T2250Z.NO/ 729 AM PST Mon Feb 5 2018 The National Weather Service in Pendleton has issued a * Flood Warning for The Walla Walla River near Touchet. * until this evening...or until the warning is cancelled. * At 6:30 AM Monday, the stage was 12.7 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 13.2 feet by late this morning. The river will fall below flood stage by this afternoon. && LAT...LON 4603 11838 4601 11837 4601 11876 4605 11893 4608 11890 4606 11850 $$
2 follow-up statements
728 WGUS86 KPDT 052015 FLSPDT Flood Statement National Weather Service Pendleton OR 1215 PM PST Mon Feb 5 2018 ...The Flood Warning continues for the following rivers in Washington... Walla Walla River near Touchet affecting Walla Walla County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && WAC071-060606- /O.EXT.KPDT.FL.W.0002.000000T0000Z-180206T0606Z/ /TCHW1.1.ER.180205T2311Z.180206T0000Z.180206T0006Z.NO/ 1215 PM PST Mon Feb 5 2018 The Flood Warning continues for The Walla Walla River near Touchet. * until this evening. * At 11:30 AM Monday, the stage was 12.9 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river will continue to be near 13 feet through the afternoon and then fall below flood stage by this evening. && LAT...LON 4603 11838 4601 11837 4601 11876 4605 11893 4608 11890 4606 11850 $$
306 WGUS86 KPDT 052217 FLSPDT Flood Statement National Weather Service Pendleton OR 217 PM PST Mon Feb 5 2018 ...The Flood Warning is cancelled for the following rivers in Washington... Walla Walla River near Touchet affecting Walla Walla County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && WAC071-052247- /O.CAN.KPDT.FL.W.0002.000000T0000Z-180206T0606Z/ /TCHW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 217 PM PST Mon Feb 5 2018 The Flood Warning is cancelled for The Walla Walla River near Touchet. * At 2:00 PM Monday, the stage was 12.8 feet. * Flood stage is 13.0 feet. * Forecast...The river crested at flood stage at 13.0 feet around noon today. The river will continue to fall to 11.7 feet by early tomorrow. && LAT...LON 4603 11838 4601 11837 4601 11876 4605 11893 4608 11890 4606 11850 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Feb 5, 2:45 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 5, 2:45 AM PST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 245 AM PST Mon Feb 5 2018 .SHORT TERM...Today through Wednesday...A strong northwest flow aloft, aided by a 120+ knot jet positioned over Washington and northern Oregon, has mixed down to the surface with winds gusting to 30-40 mph in many areas early this morning. Water vapor shows deep dry air throughout the Lower Columbia Basin which is a good indicator of the isentropic descent needed for the gusty winds. As the jet moves south of the area this morning, winds will relax but will remain breezy to locally windy through the day and this evening. The northwest flow aloft will remain through the short term period but no major wind concerns are anticipated after today. Precipitation will primarily be scattered orographic showers over the Washington Cascades, the Blue Mountains, Wallowa Mountains, and the Elkhorns but little to no precipitation elsewhere. QPF amounts today will be 0.25 inch or less with the heaviest amounts in the Wallowa Mountains, and snow amounts of 1-3 inches are possible above 4500 feet. The areal coverage of precipitation decreases tonight through Wednesday as the upper level ridge offshore builds over the Pacific NW. As heights increase, so will temperatures. On Wednesday, afternoon temperatures in the upper 40s to upper 50s are forecast--about 10-15 degrees above seasonal average. Wister .LONG TERM...Wednesday Night through Sunday...Medium range models in good agreement through Friday, with mid/upper level ridging across the eastern Pacific and a trough of low pressure across the Great Plains resulting in mainly dry NW flow across the interior Pacific Northwest. GFS/ECMWF are showing a weakening trend with a couple of shortwaves riding over the ridge across the area Thursday/Friday. Will keep the lower elevations dry, with small chances of rain and snow showers for the mountains. Models continue to diverge some on Saturday, with the ECMWF showing a flattening of the eastern Pacific ridge, while the GFS keeps a more amplified ridge/continued dry NW flow. Will keep precip chances below seasonal averages, with slight chance PoPs for the mountains and mainly dry elsewhere. Above normal temperatures will continue for mid/late week. For the weekend, Both GFS/ECMWF depict some colder air working its way into the region, but there has not been very good run to run continuity on how much colder air will work in, so will nudge the previous forecast down a couple of degrees for now, bringing temperatures closer to normal. && .AVIATION...12Z TAFs...VFR conditions will prevail for the next 24 hours, with mainly mid deck clouds expected. Scattered showers across the higher elevations will likely not affect foothill locations, so will not include any precip mention. Periods of breezy to windy conditions will prevail at DLS/PSC/PDT/ALW/YKM with gusts to 30 KT possible. Winds at RDM/BDN will remain generally 12 KT or less, with gusts to 20 KT this afternoon. && .HYDROLOGY...Rivers and streams remain high and will continue to be closely monitored. The Umatilla River at Gibbon has crested and is now receding. The Flood Warning for the Umatilla River may be cancelled later this morning as levels fall below flood stage. Other rivers that are near to above bankfull but less than flood stage include the Yakima River, Naches River, Walla Walla River, and Grande Ronde Rivers. Lowering snow levels and light precipitation should prevent levels from reaching flood stage. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 55 38 52 40 / 10 10 10 10 ALW 57 40 54 41 / 20 20 10 10 PSC 59 38 55 40 / 10 10 10 10 YKM 60 35 54 37 / 10 0 10 10 HRI 59 39 55 40 / 10 10 10 10 ELN 53 36 49 39 / 10 10 10 10 RDM 54 28 51 31 / 10 0 10 10 LGD 52 37 48 36 / 20 20 10 10 GCD 52 35 48 36 / 10 10 10 10 DLS 61 41 54 41 / 10 0 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 85/80/80
Nearby
River Flood Warnings in Washington, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.